Hello, my name is Ryan.......
Currently a college student, male, 5ft 11in, 165lbs.
The following is my story.......
Started off overweight when younger, hated being active, (found out I was flat footed eventually) was picked on, etc. Ended up getting into working out, addicted to energy drinks and caffeine, took various legal lifting supplements and illegal (lasted few days since I was paranoid), was diagnosed with depression eventually and that basically covers my highschool years. I also was tested for a possible heart arrhythmia which my mother has but I could never confirm for myself. At this point in my life I had my appendix removed, developed allergies, nerve damage causing "winging of the scapula", flat footed, sore throat every year, major mood swings. Medication during this period was lexapro 20mg then eventually 40mg.
Going into college, found out I had ADD/Learning disability, put on vyvanse for it and it changed my life. I went from a C student to getting a 3.8gpa, I went from 18% bodyfat to 4% and was running 6 miles in the morning 5 days a week and lifting 5 days a week in the afternoon, basically life was amazing except for the hemorrhoids I developed. At this point I was on 20 or 40mg of lexapro and 70mg vyvanse and 20mg adderal in the afternoon. My entire freshman fall semester went like this untill Christmas break. I started to become extremely fatigued. I would take my vyvanse and literally sleep while on it. I had periods of 20hrs of sleep to no sleep for 48 hours and my health declined. I had blood work done every two months from that point on, switched around with the add medication, went off lexapro, used ambien 10mg when needed to sleep. I eventually found out my aunt had the exact same issue and was put on synthroid and her entire life changed. I went to 6 doctors to try and get it but the basic synthroid test came up fine, I eventually went to the specialist she went too, he gave me some other test and it showed something was on the low end. He then gave me .05 micro grams or something like that of synthorid and eventually things improved. I was able to get through the day but still no concentration, no energy to workout. This has been going on up until now. Currently I am on 60mg vyvanse, 20mg lexapro, .05mg of synthroid, and 20mg adderall. I am still tired, I need my vyvanse to get my out of bed in the morning. My concentration sucks. I have high anxiety. I am unorganized. I have had periods of light headedness followed by blacking out. I have had allllllll your basic tests twice. When I run it feels like my hear rate doesnt change. Even when I take stimulants my heart rate doesnt seem to change. When I have felt strange Ive taken my blood pressure with a $30 one from walgreens and it comes up extremely high. I have a good diet, I exercise as much as possible, only drink twice a week TOPS, I take a daily vitamin, selenium, and fish oil. I take probiotics for constipation issue (since I was born had the problem), Walatin for allergies and some other stuff for when my throat hurts (found out I have pockets in my tonsils and need to be removed eventually)
I am lost, I am tired of dealing with this, my college experience is being ruined, my grades are slipping, I need a new direction.
I love to ride, drive, swim, dive, hangout with friends, be social, all of which is not happening anymore.
Hello, upupandaway. Welcome to ehealth forum!
Goodness, your body seems to be going haywire, doesn't it? I wish I had an answer for you but I can only suggest one thing: if you have not already done so, make sure you tell your doctor(s) about all the medications you regularly take, including over the counter meds and supplements. You would be surprised at how some OTCs, supplements and vitamins can interact badly with prescription drugs.
I will also send a duplicate of your post to the General Q&A forum so more people will view it but I suggest you post this question to the Ask A Doctor section; I doubt that many regular members can address such complicated issues.
If you have any questions about navigating the site, please let me know and I'll be happy to help. Once more, welcome to ehealth forum!